Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

What causes pain and red discoloration in the bicep area?

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2002
Answered : 7550 Questions
Question
Concern for daughter, age 50 yrs. Bicep area is tender, extremely painful with red discoloration. Discoloration appears as a wide band, nearly encircling upper arm. At time of blood draw, patient fainted.

Addl. info: Meds prescribed was antibiotic. No new regular med regimen. Not aware of any allergies.

Additionally: Visited family in LasVegas for approx. 8 days. Has been taking Advil for pain.
Thu, 7 Jun 2018 in Bones, Muscles and Joints
 
 
Answered by Dr. Kakkar S. 1 hour later
Brief Answer:
Kindly upload images

Detailed Answer:
Hello. Thank you.
I am Dr kakkar (Dermatologist and Venereologist). I have noted your concern.

Perhaps she has developed a bruise. I request you to kindly upload an image of the affected area in "Reports Section" so that I am able to guide you better.

Regards
Above answer was peer-reviewed by
 
Follow-up: What causes pain and red discoloration in the bicep area? 13 hours later
Lack of personal expertise -- unable to send jpg shot of effected area. Do you have e-mail address to which I might Forward image?
 
 
Answered by Dr. Kakkar S. 4 hours later
Brief Answer:
Email ID

Detailed Answer:
Hi.

Let me know your email ID. I will get back to you on it.

Regards
Above answer was peer-reviewed by
 
Follow-up: What causes pain and red discoloration in the bicep area? 1 hour later
Email: YYYY@YYYY

These are 2 photos of my left arm. Very faint redness with the aching of a 6 out of 10. Will go to doc tomorrow. Temp is 99.9. Very tired...
 
 
Answered by Dr. Kakkar S. 10 hours later
Brief Answer:
Take an oral anti inflammatory

Detailed Answer:
Thank you. I have viewed the images.
Perhaps this is due to thrombosis of superficial vein. I suggest you to take an oral anti inflammatory e.g tab. Ibuprofen or Tab. Diclofenac, twice daily for 2-4 days.

Regards
Above answer was peer-reviewed by
 
Follow-up: What causes pain and red discoloration in the bicep area? 5 hours later
Hmmm. Thank you for your considered opinion. Would this condition create such pain, i.e., ...6 on a scale of 10?
 
 
Answered by Dr. Kakkar S. 3 hours later
Brief Answer:
I'd suggest you continue taking the oral anti-inflammatory

Detailed Answer:
Hi.

Yes, thrombophlebitis is pretty painful. I'd suggest you continue taking the oral anti-inflammatory.

Regards

Above answer was peer-reviewed by
 
Follow-up: What causes pain and red discoloration in the bicep area? 6 hours later
Thrombophlebitis? Ok. Thank you for your work on our behalf. Will continue with anti-inflammatory. Regards - XXXXXXX XXXXXXX
 
 
Answered by Dr. Kakkar S. 1 hour later
Brief Answer:
You are welcome

Detailed Answer:
Dear XXXXXXX Thank you for writing to us.

Take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor